Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Leukemia
|ernie2jess - Wed Jan 03, 2007 3:35 pm|
I'm a 25 year old female, and I have been diagnosed with GAD and now have been taking lexapro for 3 months. I've been experiencing extreme fatigue lately. I feel like I have to take a nap everyday. Then also, it seems that I bruise easily, but that might just be in my head. Now, I've heard that cancer can cause fatigue, but I've had bloodwork done recently and they said everything came back fine. Does that include cancer, or what does that include? I don't know what they check for?
|Dr. Chan Lowe - Wed Jan 03, 2007 3:52 pm|
Cancer is an extremely broad term. "Blood tests" do not necessarily check for cancer per se; however, there are plenty of blood tests that look for specific cancers. I suspect that you had some routine blood tests such as a complete blood count. If a cancer were hiding in the bone marrow, one might see changes on the CBC. Overall, a normal set of lab work is reassuring that nothing bad is going on but it cannot be a guarantee.
There are probably as many different causes of fatigue as there are types of cancer. By statistical odds, you have one of the other causes. Did your fatigue start after beginning the Lexapro? Fatigue is a known side effect of this medication.
I would suggest following up with your doctor to discuss your symptoms. You may need to consider changing to a different medication for your GAD that is not as fatiguing.
Hope this helps.
|ernie2jess - Wed Jan 03, 2007 3:59 pm|
Thank you so much for the answer. It actually gives me relief even though I don't know for sure. I really like that the lexapro works for my anxiety, so I can deal with the fatigue if that is what causes it. I just wanted to know on the bloodwork. The very last bloodwork, my doctor told me was "perfect." He said he rarely sees that, so I'm happy about that. I guess you just can't develop cancer in one day can you?
|Dr. Chan Lowe - Thu Feb 15, 2007 1:13 pm|
Glad to hear your doing well. Thanks for the update.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.